MAUDE Adverse Event Report: WESTMED LLC WESTMED LLC; 3ML A-LINE ASPIRATING LUER SLIP SYRINGE, 50IU(~16.7IU/ML) BALANCED HEPARIN

WESTMED LLC WESTMED LLC; 3ML A-LINE ASPIRATING LUER SLIP SYRINGE, 50IU(~16.7IU/ML) BALANCED HEPARIN
Model Number 11561346
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The loose plunger or cap could cause the blood to drain or splash from the filter cap or plunger of the syringe.The user's face being splashed by the blood draw causing an exposure to contamination for the patient and clinician.This would cause the process to be repeated.
 
Event or Problem Description
Customer is concerned that blood can drain/splash from either the filter cap or the plunger of the syringe.In addition, the plunger may be so loose that it comes off the syringe completely, causing the blood to naturally flow out of the syringe.
 
Additional Manufacturer Narrative
The loose plunger or cap could cause the blood to drain or splash from the filter cap or plunger of the syringe.The user's face being splashed by the blood draw causing an exposure to contamination for the patient and clinician.This would cause the process to be repeated.Root cause investigation during a visit to the end user's facility identifies that the customer/end-user was recently converted to airlife products for abg devices from an alternate supplier.The alternate supplier allowed for a much higher air flow through the vented tip cap assembly with a different design than airlife devices.As a result, the end users are over-exerting pressure on the filter cap leading to excessive pressures that dislodge the cap from the syringe.Additionally, the end users handle the syringes in a manner that allows the filter to close sooner than anticipated.
 
Event or Problem Description

Brand Name
WESTMED LLC
Common Device Name
3ML A-LINE ASPIRATING LUER SLIP SYRINGE, 50IU(~16.7IU/ML) BALANCED HEPARIN
Manufacturer (Section D)
WESTMED LLC
5580 s nogales highway
tuscon AZ 85706
Manufacturer (Section G)
WESTMED LLC
5580 s nogales highway
tuscon AZ 85706
Manufacturer Contact
melissa brickley
2710 northridge dr nw suite a
grand rapids, MI 49544
6162598415
MDR Report Key18540635
Report Number2028807-2024-00001
Device Sequence Number7923346
Product Code CBT
UDI-Device Identifier00709078013409
UDI-Public00709078013409
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11561346
Device Catalogue Number11561346
Device Lot Number403631
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2023
Supplement Date Received by Manufacturer12/19/2023
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown